Alert archive / Idaho / Wind Advisories in 2009
Wind Advisory 14, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at May 14, 2009, 4:18 PM MDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 14, 2009, 4:18 PM MDT (22:18 UTC)
- Expired
- May 14, 2009, 8:00 PM MDT
- In force
- 4 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPIH 142218 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 418 PM MDT THU MAY 14 2009 IDZ020-150200- /O.NEW.KPIH.WI.Y.0014.090514T2218Z-090515T0200Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 418 PM MDT THU MAY 14 2009 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. AT 415 PM MDT A STATIONARY FRONTAL BOUNDARY EXTENDED FROM ISLAND PARK TO NEAR ARCO. SOUTHWEST WINDS ARE INCREASING TO 25 TO 35 MPH WITH GUSTS TO 45 MPH BETWEEN ARCO...IDAHO FALLS AND DUBOIS. THESE WINDS WILL CONTINUE THROUGH 8 PM MDT THIS EVENING...THEN DECREASE TO 10 TO 20 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ON INTERSTATE 15 BETWEEN IDAHO FALLS AND DUBOIS. USE EXTRA CAUTION. && $$
1 follow-up statement
000 WWUS75 KPIH 150212 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 812 PM MDT THU MAY 14 2009 IDZ020-150315- /O.EXP.KPIH.WI.Y.0014.000000T0000Z-090515T0200Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 812 PM MDT THU MAY 14 2009 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. AT 8 PM MDT WINDS IN THE UPPER SNAKE PLAIN BETWEEN ARCO...IDAHO FALLS AND DUBOIS ARE DECREASING STEADILY TO 20 TO 30 MPH AND WILL CONTINUE TO DECREASE TO 10 TO 15 MPH THROUGH MIDNIGHT. ADVISORY LEVEL WINDS ARE NO LONGER EXPECTED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at May 14, 1:30 PM MDT, 2 hours 48 minutes earlier.
Area forecast discussion, May 14, 1:30 PM MDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 130 PM MDT THU MAY 14 2009 .SHORT TERM...TONIGHT THROUGH SUNDAY. CONVECTION DEVELOPING OVER THE MTNS THIS AFTN. ALSO QUITE A BIT MOVING INTO THE WESTERN MAGIC VALLEY. MOST OF THE VALLEY PRECIP SHOULD NOT MAKE IT TO THE EASTERN MAGIC VALLEY AND THE REST OF THE SNAKE RIVER PLAIN. HAVE ADDED ISOLD SHOWERS/TSTMS TO THE SNAKE RIVER PLAIN FOR THE EVE HOURS TO COVER THE FEW THAT DO MAKE IT. MOST OF THE PRECIP SHOULD DIMINISH BY LATE EVENING AS THE UPPER TROF MOVES TO THE EAST. A FEW SHOWERS WILL LINGER IN THE MTNS AFTER MIDNIGHT...ESPECIALLY IN THE EASTERN HIGHLANDS. TEMPS WILL COOL OFF QUITE A BIT TONIGHT...BUT THEY SHOULD REMAIN AT OR ABOVE 32 F. A FEW SPOTS IN THE ARCO DESERT MAY BE A LITTLE COOLER, BUT DONT FEEL THIS ENOUGH TO JUSTIFY A FREEZE WARNING. BY FRI...UPPER RIDGING BUILDS OVER THE WEST...AND WILL CONTINUE TO DOMINATE THRU THE WEEKEND. TEMPS WILL WARM UP CONSIDERABLY. HEDGES .LONG TERM...MONDAY THROUGH THURSDAY. STRONG HIGH PRESSURE RIDGE WILL BRING ABOVE AVERAGE TEMPERATURES AND MOSTLY CLEAR TO PARTLY CLOUDY SKIES ON MONDAY AND EARLY TUESDAY. HIGH TEMPERATURES WILL BE IN THE LOW TO MID 80S IN THE SNAKE RIVER PLAIN AND FOR THE MOST PART...IN THE MID TO UPPER 70S ELSEWHERE. TUESDAY AFTERNOON ON...THERE IS A LOT OF UNCERTAINTY IN THE MODELS. THE GFS IS BREAKING DOWN THE RIDGE AND BRINGING IN AN UPPER LEVEL TROUGH LATE TUESDAY AFTERNOON INTO THE EVENING. THE ECMWF AND THE ENSEMBLE MEAN ARE HOLDING ON TO THE THE RIDGE FOR ANOTHER DAY. I KEPT POPS SLIGHTLY BELOW CLIMO ON TUESDAY NIGHT AND WEDNESDAY MORNING AND THEN SLIGHTLY LOWERED POPS ON THURSDAY. ADDITIONALLY...I SLIGHTLY LOWERED TEMPS AT THE END OF THE PERIOD. WYATT && .AVIATION...SYSTEM MOVING THROUGH TODAY WILL BRING SCATTERED SHOWERS TO ALL TAF SITES. MOST SHOWERS WILL BE IN THE VICINITY BUT INTERMITTENT SHOWERS OVER THE TAF SITES CAN NOT BE RULED OUT. IT IS POSSIBLE FOR SUN VALLEY TO HAVE MVFR CIGS DURING ANY PERIOD OF SHOWERS. THE REST OF THE TAF SITES WILL MOST LIKELY REMAIN VFR DURING THE PERIOD. WITH THIS SYSTEM WINDS WILL BE ELEVATED THIS AFTERNOON AND EARLY EVENING PARTICULARLY OVER PIH AND IDA. WINDS WILL BE IN THE LOWER 20S WITH GUSTS OF LOWER 30S OVER PIH AND IDA. EXPECT HIGH PRESSURE TO BUILD IN AFTER MIDNIGHT CLEARING OUT CIGS AND LOWERING WINDS BY EARLY TO MID MORNING. WYATT && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 14, 3:18 AM MDT, 13 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 318 AM MDT THU MAY 14 2009 IDZ017>025-031-032-150930- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 318 AM MDT THU MAY 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT SHOWERS WILL SPREAD EASTWARD ACROSS IDAHO TODAY. ISOLATED THUNDERSTORMS ARE POSSIBLE OUTSIDE OF THE CENTRAL MOUNTAINS WITH NO SEVERE WEATHER FORECAST. WINDS WILL INCREASE THROUGH THE DAY...PEAKING DURING THE AFTERNOON HOURS. SUSTAINED WINDS OF 15 TO 30 MPH WITH LOCALLY HIGHER GUSTS ARE EXPECTED AT MID/UPPER SLOPE AND ACROSS UPPER PORTIONS OF THE SNAKE PLAIN. BLOWING DUST MAY BECOME A CONCERN DURING THE AFTERNOON ACROSS THE UPPER SNAKE PLAIN AND THE THREAT OF REDUCED VISIBILITY DUE TO THIS WILL NEED TO BE WATCHED DURING THE DAY. CONDITIONS WILL BEGIN TO CLEAR OUT TONIGHT. TEMPERATURES WILL DROP INTO THE 30S ACROSS THE SNAKE PLAIN. TEMPERATURE FORECAST TRENDS WILL NEED TO BE WATCHED DURING THE DAY AND EVENING FOR POSSIBLE FROST ADVISORIES AND/OR FREEZE WARNINGS OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A RIDGE OF HIGH PRESSURE WILL BRING WARMER AND DRIER WEATHER BACK TO EASTERN IDAHO. LOW TEMPERATURES WILL NEED TO MONITORED AGAIN FRIDAY NIGHT WITH SOME AREAS DROPPING TOWARD THE LOW AND MID 30S ACROSS THE SNAKE PLAIN. HIGHS WILL REACH THE 70S AND 80S FOR THE LOWER ELEVATIONS THROUGH EARLY NEXT WEEK. WITH OVERNIGHT LOWS EXPECTED TO REMAIN RATHER WARM AS WELL...SNOWMELT AND POSSIBLE HIGHER WATER FLOWS/LEVELS MAY BECOME A PROBLEM AGAIN. ANY THREAT OF PRECIPITATION WILL NOT RETURN UNTIL THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.